Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 7, 2011, 6:23 PM EDT for 4 counties in Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 7, 2011, 7:21 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Floyd County, VA, Patrick County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:30 PM EDT | HAIL 0.88 | 5 S Meadows Of Dan, VA | |
| Jun 7, 6:36 PM EDT | TSTM WND DMG | 4 Ne Ararat, VA | TREES DOWN ON ROUTE 614 |
| Jun 7, 6:38 PM EDT | HAIL 0.75 | 5 Ssw Meadows Of Dan, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS51 KRNK 072223
SVRRNK
VAC035-063-141-155-072330-
/O.NEW.KRNK.SV.W.0230.110607T2223Z-110607T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 730 PM EDT.
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ALLISONIA...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLISONIA...
SYLVATUS...
DUGSPUR...
HILLSVILLE...
GLADESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3670 8094 3686 8082 3688 8075 3692 8078
3699 8073 3702 8059 3662 8034
TIME...MOT...LOC 2223Z 000DEG 9KT 3692 8070
$$
KK3 follow-up statements
156
WWUS51 KRNK 072241
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT TUE JUN 7 2011
VAC035-063-141-155-072330-
/O.CON.KRNK.SV.W.0230.000000T0000Z-110607T2330Z/
PATRICK VA-PULASKI VA-FLOYD VA-CARROLL VA-
641 PM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL PATRICK...SOUTHERN PULASKI...SOUTHWESTERN FLOYD AND
NORTHERN CARROLL COUNTIES...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SYLVATUS...OR NEAR ALLISONIA...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SYLVATUS...
DUGSPUR...
HILLSVILLE...
GLADESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3670 8094 3686 8082 3688 8075 3692 8078
3693 8067 3690 8052 3662 8034
TIME...MOT...LOC 2241Z 000DEG 9KT 3687 8070
$$
KK177
WWUS51 KRNK 072300
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT TUE JUN 7 2011
VAC155-072311-
/O.CAN.KRNK.SV.W.0230.000000T0000Z-110607T2330Z/
PULASKI VA-
700 PM EDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PULASKI COUNTY
IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3670 8094 3685 8082 3685 8073 3680 8046
3662 8034
TIME...MOT...LOC 2301Z 000DEG 9KT 3682 8070
$$
VAC035-063-141-072330-
/O.CON.KRNK.SV.W.0230.000000T0000Z-110607T2330Z/
PATRICK VA-FLOYD VA-CARROLL VA-
700 PM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL PATRICK...SOUTHWESTERN FLOYD AND CENTRAL CARROLL
COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DUGSPUR...OR NEAR HILLSVILLE...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
DUGSPUR...
HILLSVILLE...
GLADESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3670 8094 3685 8082 3685 8073 3680 8046
3662 8034
TIME...MOT...LOC 2301Z 000DEG 9KT 3682 8070
$$
KK622
WWUS51 KRNK 072321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT TUE JUN 7 2011
VAC035-063-141-072330-
/O.CAN.KRNK.SV.W.0230.000000T0000Z-110607T2330Z/
PATRICK VA-FLOYD VA-CARROLL VA-
721 PM EDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PATRICK...SOUTHWESTERN
FLOYD AND CENTRAL CARROLL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3670 8094 3685 8082 3685 8073 3680 8046
3662 8034
TIME...MOT...LOC 2320Z 000DEG 9KT 3677 8070
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:16 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 7, 5:16 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT TUE JUN 7 2011
.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BE THE CONTROLLING
FACTOR IN OUR WEATHER INTO WEDNESDAY NIGHT. THE RIDGE BEGINS TO BREAK
DOWN BY THURSDAY INTO THE WEEKEND...INCREASING THE CHANCES FOR
SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 500 PM...MCS IS MAKING BETTER PROGRESS THAN EXPECTED INTO
THE FORECAST AREA MAINLY SERN WV...WITH ISOLATED TSTMS POPPING UP
AHEAD OF IT IN THE MTNS OF SW VA. HAVE UPDATED FORECAST TO RAISE
POPS THROUGH 900 PM THIS EVENING.
PREVIOUS DISCUSSION...
STRONG TO SEVERE MCS STILL MOVING SOUTH SOUTHWEST THROUGH OHIO
AND WEST VIRGINIA AS OF 2PM.
MCS CONTINUES TO FOLLOW CORFIDI VECTORS AND THE HIGHER
INSTABILITY TO THE SOUTH SOUTHWEST. THE HRRR...WHICH WAS HANDLING
THE SYSTEM WELL THIS MORNING...HAS SINCE PRETTY MUCH LOST THE
SYSTEM...AND THUS WILL NO LONGER BE USEFUL. SO SINCE NO MODEL HAS
THIS SYSTEM...ATTENTION TURNS TO MESOANALYSIS DATA. NOT MUCH
ENVIRONMENTAL SHEAR OUT AHEAD OF THIS SYSTEM...HOWEVER SYSTEM
ORGANIZATION HAS OVERCOME THAT SO FAR...WITH ITS IMPRESSIVE
MESOSCALE FEATURES ALLOWING IT TO PERSIST. ON TOP OF THIS IT
APPEARS EFFECTIVE SHEAR IS INCREASING A BIT WITH 25 TO 30 KTS OUT
AHEAD OF IT. MIXED LAYER CAPES ARE UP TO 1-2K J/KG ACROSS MOST OF
WEST VIRGINIA...FAR SOUTHWEST VIRGINIA AND NORTHWEST NORTH
CAROLINA AS WELL. THE ABOVE FACTORS COMBINED WITH STEEP LOW LEVEL
LAPSE RATES OF 8-9C/KM AND THE STRONG OUTFLOW BOUNDARY ASSOCIATED
WITH THE MCS SHOULD ALLOW IT TO PERSIST AS IT MOVES SOUTH
SOUTHWEST THROUGH WEST VIRGINIA AND SOUTHERN OHIO. FEEL IT WILL
CLIP OUR WESTERN AREAS THIS AFTERNOON AND EVENING. THE EDGE THAT
CLIPS US WILL LIKELY CONTINUE TO GRADUALLY WEAKEN AS IT MOVES INTO
THE HEART OF THE RIDGE OVER US AND ENCOUNTERS WEAK SUBSIDENCE AND
DRY AIR ALOFT. HOWEVER GIVEN MLCAPES AROUND 1500 J/KG MAY STILL
SEE A STRONG TO SEVERE STORM OR TWO AS THE LINE CLIPS SOUTHEAST
WEST VIRGINIA...THE MOUNTAIN EMPIRE OF VIRGINIA...AND NORTHWEST
NORTH CAROLINA. TIMING SHOULD BE FROM 4PM IN THE NORTHWEST...TO
9PM OR SO IN THE SOUTHWEST IF IT HOLDS TOGETHER.
EXPECT DRY WEATHER FOR THE REMAINDER OF THE NIGHT. CLEARING SKIES
ARE ALSO EXPECTED AS CIRRUS SLOWLY DISSIPATES. WITH HIGH PRESSURE
OVERHEAD AND CALM WINDS...ONCE AGAIN EXPECTING SOME FOG TO FORM
AFTER MIDNIGHT. HIGHER DEWPOINTS THAN LAST NIGHT SHOULD MEAN A
LITTLE MORE FOG AND TEMPERATURES SEVERAL DEGREES WARMER. LOWS A
BLEND BETWEEN THE MAV AND MOS GUIDANCE...ALTHOUGH CLOSER TO THE
MET IN MOST PLACES AS FEEL WITH THE INCREASING DEWPOINTS THE MAV
IS TOO COOL.
WEDNESDAY WILL BE A HOT DAY AS AN UPPER LEVEL RIDGE CONTINUES TO
BUILD OVERHEAD. 850MB TEMPS OFF THE NAM AROUND 21C...ABOUT 2C
WARMER THAN TODAY WILL SUPPORT RECORD HEAT IN THE MOUNTAINS...WITH
NEAR RECORDS IN THE EAST. MAV GUIDANCE HAS BEEN TOO WARM MOST OF
THE SUMMER...SO LEANED CLOSER TO THE COOLER MET MOS...BUT THAT
STILL GIVES HIGHS AROUND 90 IN THE MOUNTAINS AND IN THE MID 90S IN
THE EAST. AND WITH DEWPOINTS IN THE 60S...IT WILL FEEL RATHER
UNCOMFORTABLE WITH HEAT INDEX APPROACHING 100 IN THE PIEDMONT.
WITH THE RIDGE RIGHT ON TOP OF US ON WEDNESDAY WE WILL SEE WARM
TEMPERATURES ALOFT...DRY AIR ALOFT...AND WEAK SUBSIDENCE
ALOFT...ALL OF WHICH SHOULD WORK TO CAP CONVECTION DURING THE DAY.
HOWEVER INCREASING DEW POINTS...AND LIGHT WINDS...MAY ALLOW
ISOLATED TERRAIN INDUCED STORMS TO FORM DURING THE AFTERNOON.
WHILE SHEAR WILL BE VERY WEAK...INSTABILITY WILL BE HIGH WITH
SBCAPES AT LEAST 3000 L/KG POSSIBLE. SO IF ANY STORM CAN FORM IT
MAY HAVE THE ABILITY TO BRIEFLY PULSE TO SEVERE LIMITS BEFORE
WEAKENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
LITTLE CHANGE EXPECTED IN THE PATTERN WITH A STRONG UPPER RIDGE OVER
THE REGION...A LEE TROF AT THE SURFACE AND 850 MB TEMPERATURES
AROUND +20. LEE TROF REMAINS IN THE COUNTY WARNING AREA SO EXPECT
DIURNAL THUNDERSTORMS EACH AFTERNOON AND EVENING. USED A BLEND OF
BIAS CORRECTED MET/MAV GUIDANCE FOR HIGHS AND LOWS THROUGH THE
PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
500 MB HEIGHTS FLATTEN BY SATURDAY AND ZONAL FLOW KEEPS THE REGION
IN THE WARM SECTOR WITH A SURFACE WARM FRONT WELL TO THE NORTH OF
THE COUNTY WARNING AREA. ON SATURDAY SURFACE AND LOW LEVEL WIND BACK
TO THE SOUTHWEST...PLUS CENTER OF THE SURFACE AND 850 MB HIGHS WILL
FINALLY BE OFFSHORE ON SATURDAY WHICH SHOULD RESULT IN MORE
WIDESPREAD COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS.
A COLD FRONT WILL CROSS THROUGH THE FORECAST AREA ON SATURDAY NIGHT
AND SUNDAY. WILL HAVE THE HIGHEST PROBABILITY OF PRECIPITATION IN
THIS TIME FRAME. ONCE THE FRONT GOES THROUGH 850 MB TEMPERATURES
DROP AND A DRIER AIR MASS WILL BUILD INTO THE REGION WITH A SURFACE
HIGH COVERING MUCH OF THE NORTHEAST AND MID ATLANTIC STATES. WILL
HAVE MONDAY AND TUESDAY DRY.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS CURRENTLY AREA WIDE. WATCHING MCS MOVE SOUTH
THROUGH OHIO AND WEST VIRGINIA AS OF 130 PM TUESDAY. THINK MAIN
LINE WILL REMAIN TO OUR NORTH AND WEST THROUGH THIS EVENING.
HOWEVER WILL HAVE TO WATCH FOR POSSIBLE THUNDERSTORMS CLIPPING OUR
WESTERN PORTION OF OUR CWA. IF ANYTHING DOES MAKE IT INTO OUR CWA
IT WILL BE AROUND 4 TO 7 PM ACROSS SOUTHEAST WEST VIRGINIA AND 6
TO 10 PM ACROSS NORTHWEST NORTH CAROLINA...BUT AGAIN THIS IS A LOW
CONFIDENCE FORECAST. ALL OTHER AREAS SHOULD REMAIN VFR THROUGH THE
EVENING HOURS.
TONIGHT...DEWPOINTS ARE ON THE RISE...AND WITH MAINLY CLEAR SKIES
AND LIGHT TO CALM WINDS...FOG FORMATION IS ONCE AGAIN EXPECTED.
NOT TOO MUCH FOG WAS EXPERIENCED TUESDAY MORNING...BUT HAVE HIGHER
CONFIDENCE TONIGHT...GIVEN ABOVE FACTORS AND SLIGHTLY MORE
PESSIMISTIC MOS GUIDANCE. THUS WENT MVFR AT LYH...DAN..BCB...AND IFR AT
LWB.
WILL STILL HAVE TO WATCH FOR ISOLATED MOUNTAIN STORMS IN THE
AFTN/EARLY EVENING ON WEDNESDAY...BUT WIDESPREAD PRECIPITATION IS
NOT EXPECTED. AS WE HEAD INTO THURSDAY THROUGH THE WEEKEND THE
RIDGE WILL BEGIN TO BREAK DOWN LEADING TO SCATTERED SHOWERS AND
THUNDERSTORMS. THUS WHILE MUCH OF THAT TIME PERIOD WILL BE
VFR...WILL LIKELY HAVE PERIODS OF MVFR/IFR CONDITIONS DURING
THUNDERSTORMS.
OTHER CONCERN EACH DAY THROUGH FRIDAY WILL BE EARLY MORNING
FOG...WHICH WILL BURN OFF SHORTLY AFTER SUNRISE.
&&
.CLIMATE...
RECORDS HIGHS...
JUNE 8 JUNE 9
ROANOKE 97(1933) 98(1933)
LYNCHBURG 100(1933) 99(1933)
DANVILLE 98(1988) 98(2008)
BLUEFIELD 89(2007) 89(2008)
BLACKSBURG 90(1984) 92(1953)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...MC/WP
NEAR TERM...JJ/MC
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...MC/WP
CLIMATE...Hazardous weather outlook, Jun 7, 3:10 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 310 AM EDT TUE JUN 7 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080715- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 310 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 4:47 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 447 PM EDT TUE JUN 7 2011 VAZ018-019-022-023-WVZ044-045-072145- ALLEGHANY VA-BOTETOURT VA-CRAIG VA-GREENBRIER WV-MONROE WV-ROANOKE VA- 447 PM EDT TUE JUN 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BOTETOURT...CRAIG... GREENBRIER...MONROE AND ROANOKE COUNTIES... AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF WHITE SULPHUR SPRINGS...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR EARLEHURST AROUND 455 PM...MONCOVE LAKE STATE PARK AROUND 500 PM...SWEET SPRINGS AROUND 505 PM...POTTS CREEK AROUND 510 PM...PAINT BANK AROUND 515 PM AND CRAIG SPRINGS AROUND 530 PM. LAT...LON 3742 7993 3728 8022 3772 8047 3781 8028 KK
Special weather statement, Jun 7, 5:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT TUE JUN 7 2011
NCZ004-VAZ032-072215-
PATRICK VA-STOKES NC-
508 PM EDT TUE JUN 7 2011
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 507 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STUART...
MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR STUART AROUND 515 PM...CRITZ AROUND 520 PM...
COLLINSTOWN AROUND 535 PM...FRANCISCO AROUND 545 PM...LAWSONVILLE...
AND LAWSONVILLE AROUND 555 PM AND SANDY RIDGE AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3671 8042 3677 8021 3644 8003 3635 8003
3628 8031
KKSpecial weather statement, Jun 7, 5:11 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 511 PM EDT TUE JUN 7 2011 VAZ013-014-016-017-032-072215- CARROLL VA-FLOYD VA-MONTGOMERY VA-PATRICK VA-PULASKI VA- 511 PM EDT TUE JUN 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...MONTGOMERY... PATRICK AND PULASKI COUNTIES... AT 507 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF INDIAN VALLEY...MOVING SOUTH AT 25 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. IF ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL. THIS STORM WILL BE NEAR COPPER VALLEY AROUND 520 PM...INDIAN VALLEY AROUND 535 PM...WILLIS AROUND 555 PM AND MABRY MILL AROUND 615 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3675 8026 3666 8064 3707 8073 3712 8049 KK
Special weather statement, Jun 7, 5:21 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT TUE JUN 7 2011
VAZ012-015-016-072215-
CARROLL VA-GRAYSON VA-WYTHE VA-
521 PM EDT TUE JUN 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GRAYSON AND WYTHE
COUNTIES...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WYTHEVILLE...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COLEMAN STORE AROUND 545 PM...IVANHOE AROUND
600 PM AND BYLLESBY AROUND 615 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3703 8112 3702 8111 3705 8102 3705 8098
3707 8094 3667 8076 3660 8108 3703 8116
KKSpecial weather statement, Jun 7, 5:23 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT TUE JUN 7 2011
NCZ002-019-072230-
ALLEGHANY NC-WILKES NC-
523 PM EDT TUE JUN 7 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND WILKES COUNTIES...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MC GRADY...
MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HALLS MILLS AROUND 535 PM...DOCKERY AROUND
545 PM...HAYS AROUND 555 PM...MULBERRY AROUND 600 PM...WILKES COUNTY
AIRPORT...AND MILLERS CREEK AROUND 605 PM AND FAIRPLAINS AROUND 610
PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3603 8118 3602 8126 3637 8132 3636 8128
3636 8125 3639 8124 3640 8126 3643 8126
3646 8111 3606 8093 3602 8110 3603 8111
3602 8117
KKSpecial weather statement, Jun 7, 5:59 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT TUE JUN 7 2011
VAZ007-009-010-072300-
BLAND VA-SMYTH VA-TAZEWELL VA-
559 PM EDT TUE JUN 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH AND TAZEWELL
COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF RICHLANDS...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR JEWELL RIDGE AROUND 605 PM...AMONATE...AND
BANDY AROUND 620 PM...BANDY AROUND 625 PM...CEDAR BLUFF AROUND 635
PM...CLIFFIELD...AND CLAYPOOL HILL AROUND 640 PM AND TAZEWELL AROUND
650 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3721 8177 3725 8174 3725 8172 3721 8168
3721 8156 3723 8154 3724 8150 3704 8125
3688 8170 3719 8182
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 59 min |
| Jun 7, 4:47 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 58 min |
| Jun 7, 5:08 PM EDT | Special Weather Statement | RNK | Patrick | 67 min |
| Jun 7, 5:11 PM EDT | Special Weather Statement | RNK | Pulaski | 64 min |
| Jun 7, 5:21 PM EDT | Special Weather Statement | RNK | Wythe, City of Galax | 54 min |
| Jun 7, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 58 min |
| Jun 7, 5:56 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 34 min |
| Jun 7, 5:59 PM EDT | Special Weather Statement | RNK | Tazewell | 61 min |
| Jun 7, 6:53 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 67 min |
| Jun 7, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.